Hi, I'm on my second course of Accutane. Started on 15 July 2015, my first course ended in July 2013. I'm four months in and don't know when my course will end. I'll be seeing my Derm on the 4 Dec, I'll ask her.
I went back to my GP as soon after finishing my first course the oil came back and then so did the spots. I was told to wait a year, if my spots came back. I was given retain a gel, which didn't really do anything. But I gave it time to work. I asked for a referral to the Derm, which I got.
The Derm just gave me the prescription straight away, after making sure I wasn't pregnant and I did a blood test. I was given 40mg a day for the first month then went up to 50mg.
I had a break, a week in, as I had to have emergency surgery (gall bladder removed) missed 3 weeks. I started again, I noticed dry lips, slight skin peeling and itchy scalp when I was on 40mg.
After starting 50mg my side effects were worse, I had really bad sore red eyes which had puss in them (still get puss) crusted over eyes in the morning, not now though. Seriously itchy dry scalp ( I was scratching my head like I had lice!) The dry itchy scalp has calmed down and mild hair loss.
The hair loss was mild now it's bad. I've lost about one quarter of my hair, it's very noticeable. I wake up with an achey lower back and had kidney or liver pain (upper right side of my back) the upper back pain isn't noticeable now. I still have dry lips and I get headaches, every day.
My skin though is good, dry, no oil and only very small spots. Only noticeable to me, I'm not worried about them.
I got a few compliments about my skin, that made me feel good! My concern is how will my skin be when I finish my second course and how will my overall health and hair be? I guess I'll have to wait and see.
Feel free to ask questions or share your experiences of second courses. I look forward to reading them. :-)